What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 27, 3:10 PM EST, 3 hours 18 minutes earlier. Its key messages:
- Issued at 410 PM EDT Tue May 27 2025
- Daily afternoon/evening rain and storm chances persist this week with threats of isolated strong to severe wind gusts, frequent lightning, small to large hail, and locally heavy rainfall; there is a Marginal Risk for severe storms over areas of ECFL Thursday
- Hot and humid conditions build each day with a Moderate HeatRisk; peak heat index values increase to 100-108F Wednesday and Thursday
- A Moderate Risk of rip currents continues at area beaches
Area forecast discussion, May 27, 3:10 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 PM EDT Tue May 27 2025
...New KEY MESSAGES, DISCUSSION, MARINE...
.KEY MESSAGES...
Issued at 410 PM EDT Tue May 27 2025
- Daily afternoon/evening rain and storm chances persist this week
with threats of isolated strong to severe wind gusts, frequent
lightning, small to large hail, and locally heavy rainfall;
there is a Marginal Risk for severe storms over areas of ECFL
Thursday
- Hot and humid conditions build each day with a Moderate
HeatRisk; peak heat index values increase to 100-108F Wednesday
and Thursday
- A Moderate Risk of rip currents continues at area beaches
&&
.DISCUSSION...
Issued at 237 PM EDT Tue May 27 2025
Currently-Wednesday... Local radar imagery shows scattered showers
and lightning storms over east central Florida from Brevard county
and to the south. GOES-16 satellite imagery shows partly to mostly
cloudy skies. Temperatures are currently in the low 80s to low
90s with heat index values between 90-105F. Scattered to numerous
showers (PoPs ~40-60%) and lightning storms this afternoon and
evening are expected to diminish tonight mainly after 9PM.
Isolated storms will be capable of frequent lightning, wind gusts
to 40-50mph, and heavy rainfall (1-3"+). Low temperatures in the
upper 60s to mid 70s are forecast under partly cloudy skies.
Scattered to numerous sea breeze driven showers and lightning
storms are forecast on Wednesday (50-70%) mainly during the
afternoon and evening as the sea breezes and outflow from previous
storms converge. Isolated storms will be capable of frequent
lightning, wind gusts to 40-50mph, and heavy rainfall (1-3"+).
Winds are expected to increase into the afternoon and evening
from the east-southeast east of the Orlando metro at 10-15mph with
gusts to 20mph and from the west-southwest at 5-10mph to the west
of the Orlando metro. Afternoon highs in the upper 80s to mid 90s
are forecast with maximum heat index values between 100-108F.
There is a Minor to Moderate HeatRisk. A Moderate HeatRisk can
affect individuals sensitive to heat, especially without effective
cooling or adequate hydration. More information on HeatRisk can
be found at wpc.ncep.noaa.gov/heatrisk.
Thursday-Saturday... Global models show a major shortwave trough
deepening over the Midsouth and Midwest on Thursday and the
eastern US Friday into Saturday. Scattered to numerous showers
(PoPs ~50-70%) and lightning storms are forecast to develop on
Thursday as sea breezes and outflow from previous storms
converge. Relatively high rain chances (40-70%) with the potential
for isolated to scattered strong storms are forecast Friday and
into the weekend as a frontal boundary moves east-southeast into
northern Florida Friday before becoming stationary over east
central Florida on Saturday. Conditions will be favorable for
isolated severe storms (5-14% risk) on Thursday mainly north of
Cocoa Beach to Kissimmee where there is a Marginal Risk (level 1
out of 5) for severe storms. Isolated storms will be capable of
wind gusts to 58mph or greater and hail to 1" in diameter, in
addition to frequent lightning and heavy rainfall.
Guidance shows 500mb temperatures cooling to -8C to -9C Thursday
and -9C to -10C on Friday with MUCAPE between 1,500-3,500 J/kg
Thursday, as well as 1,000J/kg-3,000 J/kg on Friday. Mid level
lapse rates are forecast to be between 6.0-6.5 C/km Thursday and
6.5-7.2 C/km on Friday. Additionally, 850mb winds are forecast to
increase Friday into Saturday at 20-35kts. Conditions will be
favorable for isolated severe storms on Thursday with the greatest
risk (5-14%) north of Cocoa Beach to Kissimmee where there is a
Marginal Risk (5-14%) for severe storms. Isolated storms will be
capable of wind gusts to 58mph or greater and hail to 1" in
diameter, in addition to frequent lightning and heavy rainfall
(1-3"+). Conditions will also be favorable for strong to severe
storms on Friday and Saturday over areas of east central Florida,
however it is too far out for a severe risk at this time.
Afternoon highs in the upper 80s to mid 90s are forecast through
Thursday with heat index between 96-107F. Afternoon highs in the
upper 80s to low 90s are forecast on Friday and Sunday. Lows in
the upper 60s to mid 70s are forecast.
Sunday-Tuesday... Generally offshore winds on Sunday are expected
to veer onshore into Monday afternoon and Tuesday. Scattered
showers (PoPs ~20-60%) and lightning storms are forecast each day
mainly into the afternoon and evening. Global models show 500mb
temperatures between -9C to -11C on Sunday to Monday and
potentially on Tuesday. Conditions will also be favorable for
strong to severe storms on Sunday through at least Monday over
areas of east central Florida, however it is too far out for a
severe risk at this time. Seasonable afternoon highs are forecast
with temperatures in the mid 80s to low 90s. Lows in the low 60s
to low 70s are forecast Sunday with the mid 60s to mid 70s Monday
and Tuesday.
&&
.MARINE...
Issued at 410 PM EDT Tue May 27 2025
Currently-Wednesday... Favorable boating conditions are forecast
outside of showers and lightning storms. Scattered offshore moving
showers (PoPs ~30-60%) and storms are forecast this evening and
tonight, in addition to Wednesday afternoon and evening before
diminishing into each overnight. Isolated storms will be capable
of frequent lightning, wind gusts in excess of 34kts, and heavy
rainfall. South-southeast winds at 8-14kts are forecast to back
offshore tonight before veering onshore into Wednesday afternoon
at 8-14kts. Seas to 1-3ft with up to 4 ft over the offshore
(20-60nm) waters are forecast.
Thursday-Saturday... Favorable boating conditions are forecast
outside of showers and lightning storms. Scattered to numerous
offshore moving showers (PoPs ~30-60%) and storms are forecast
each afternoon and evening with isolated to scattered onshore
moving showers and lightning storms in the morning forecast on
Thursday. Isolated storms will be capable wind gusts to 50kts,
hail to 1" diameter, frequent lightning, and heavy rainfall on
Thursday mainly north of Cocoa Beach. Isolated strong storms are
forecast Friday and Saturday afternoons/evenings which will have
the potential to produce frequent lightning, wind gusts in excess
of 34kts, and hail. South-southeast winds at 8-14kts are forecast
to back offshore Thursday night at 10-15kts before increasing to
up to 20kts over the Gulf Stream on Friday and weakening into
Saturday at 10-15kts. Seas to 1-3ft with up to 4 ft over the
offshore (20-60nm) waters are forecast.
&&
.AVIATION...
(18Z TAFs)
Issued at 158 PM EDT Tue May 27 2025
Mostly VFR. Scattered showers and storms will continue to develop
through the afternoon with the inland moving east coast sea
breeze. An increase in coverage of this activity then expected
inland where sea breeze and outflow boundary collisions are
favored, especially near the I-4 corridor from late afternoon
through sunset. Have added TEMPO groups for TSRA, gusty and
variable winds, and MVFR impacts at most terminals, except
KDAB/KFPR/KSUA where there is a little more uncertainty. However,
still have VCTS mentioned at these sites. Convection will diminish
through this evening, with some storms potentially shifting back
toward the coast and offshore, mainly toward Volusia/Brevard
counties.
Winds light and generally out of the south ahead of the sea
breeze, becoming E/SE 10-15 knots behind this boundary along the
coast. Winds diminish into tonight, becoming light and variable
and then pick up out of the S/SW around 5-8 knots tomorrow
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 92 73 91 / 50 60 30 70
MCO 74 93 75 92 / 50 70 40 70
MLB 74 90 74 89 / 50 60 40 60
VRB 73 91 73 91 / 40 60 30 60
LEE 74 93 74 92 / 30 50 10 60
SFB 73 94 74 93 / 50 70 30 70
ORL 74 93 75 92 / 50 70 30 70
FPR 73 91 73 90 / 40 50 30 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Fehling
AVIATION...Weitlich
In the hours before
Special weather statement, May 27, 5:26 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Tue May 27 2025
FLZ041-044>046-144-272245-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
626 PM EDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE...NORTHWESTERN ORANGE AND WEST CENTRAL VOLUSIA
COUNTIES THROUGH 645 PM EDT...
At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near DeLeon Springs to near Zellwood to Lake
Apopka. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Apopka, Ocoee, Winter Garden, DeLand, and Zellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2912 8128 2875 8139 2854 8150 2857 8172
2876 8162 2913 8147
TIME...MOT...LOC 2226Z 271DEG 10KT 2909 8141 2875 8156 2861 8163
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TollefsenSpecial weather statement, May 27, 5:40 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
640 PM EDT Tue May 27 2025
FLZ041-044>046-272330-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
640 PM EDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN SEMINOLE...NORTHEASTERN
LAKE...NORTHWESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 730
PM EDT...
At 639 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barberville to 6 miles southwest of DeLeon
Springs to near Oakland. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Sanford, and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2926 8142 2927 8115 2901 8116 2849 8136
2850 8166 2858 8165 2860 8166 2911 8148
2937 8150 2938 8145 2940 8142
TIME...MOT...LOC 2239Z 274DEG 11KT 2921 8134 2903 8140 2859 8161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TollefsenLocal storm report, May 27, 5:49 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
649 PM EDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Funnel Cloud 2 SE Winter Garden 28.54N 81.56W
05/27/2025 Orange FL Public
Public report of a funnel cloud seen from
near where FL 429 meets the Florida
Turnpike.
&&
CLLocal storm report, May 27, 6:03 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
703 PM EDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM Funnel Cloud 2 ESE Wekiva Springs 28.69N 81.40W
05/27/2025 Seminole FL Emergency Mngr
Emergency manager reports funnel cloud near
State Road 434 and Wekiva Springs Rd. Did
not appear to be descending.
&&
CLLocal storm report, May 27, 6:21 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
721 PM EDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Funnel Cloud 1 NNW Fern Park 28.66N 81.35W
05/27/2025 Seminole FL Public
Report of funnel cloud near Jackson St and
State Road 436. Call to EM confirms funnel
receding.
&&
CLSpecial weather statement, May 27, 6:25 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
725 PM EDT Tue May 27 2025
FLZ041-044>046-053-141-280015-
Northern Lake County FL-Coastal Volusia FL-Osceola FL-Orange FL-
Seminole FL-Inland Volusia FL-
725 PM EDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...EAST CENTRAL LAKE...
WESTERN ORANGE...CENTRAL VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES
THROUGH 815 PM EDT...
At 725 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Helen to Universal Studios to near
Celebration. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford, and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2864 8152 2903 8138 2904 8094 2847 8114
2814 8145 2814 8152 2820 8152 2826 8156
2826 8166 2840 8166
TIME...MOT...LOC 2325Z 270DEG 15KT 2899 8124 2848 8147 2833 8159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Tollefsen